Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 75, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 9:26 AM EST for Cobb County, Douglas County, Georgia. It took effect at Jan 26, 2024, 3:03 AM EST. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 9:26 AM EST (14:26 UTC)
- In effect from
- Jan 26, 2024, 3:03 AM EST
- Expired
- Jan 27, 2024, 9:49 PM EST
- In force
- 43 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 12.02 ft at Jan 26, 2024, 8:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
792
WGUS42 KFFC 251426
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
926 AM EST Thu Jan 25 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 930 PM EST.
&&
GAC067-097-260230-
/O.NEW.KFFC.FL.W.0075.240126T1000Z-240127T0600Z/
/AUSG1.1.ER.240126T1000Z.240126T1200Z.240127T0000Z.NO/
926 AM EST Thu Jan 25 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...From late tonight to early Saturday morning.
* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding
occurs in the woodlands and fields upstream and downstream from
the gage near the Interstate 20 bridge. Portions of a paintball
playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road
begin to flood due to water backing up in ditches.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Thursday the stage was 5.9 feet and rising.
- Forecast...The river will rise above flood stage late tonight
to 10.1 feet early tomorrow afternoon. It will then fall
below flood stage tomorrow evening to 5.1 feet early Sunday
afternoon. It will rise to 5.2 feet Sunday evening. It will
then fall again and remain below flood stage.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$8 follow-up statements
896
WGUS82 KFFC 260016
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
716 PM EST Thu Jan 25 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 730 AM EST.
&&
GAC067-097-261230-
/O.EXT.KFFC.FL.W.0075.240126T1600Z-240127T1200Z/
/AUSG1.1.ER.240126T1600Z.240127T0000Z.240127T0600Z.NO/
716 PM EST Thu Jan 25 2024
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...From Friday morning to Saturday morning.
* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding
occurs in the woodlands and fields upstream and downstream from
the gage near the Interstate 20 bridge. Portions of a paintball
playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road
begin to flood due to water backing up in ditches.
* ADDITIONAL DETAILS...
- At 6:45 PM EST Thursday the stage was 8.6 feet and rising.
- Forecast...The river will rise above flood stage late
tomorrow morning to 10.2 feet tomorrow evening. It will then
fall below flood stage early Saturday morning to 6.2 feet
Sunday morning. It will rise to 6.8 feet early Monday
morning. It will then fall again and remain below flood
stage.
- Flood stage is 10 feet.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$730
WGUS82 KFFC 260246
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
946 PM EST Thu Jan 25 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 1000 AM EST.
&&
GAC067-097-261500-
/O.EXT.KFFC.FL.W.0075.240126T0824Z-240127T1536Z/
/AUSG1.1.ER.240126T0824Z.240126T1800Z.240127T0936Z.NO/
946 PM EST Thu Jan 25 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO LATE SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...From late tonight to late Saturday morning.
* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding
occurs in the woodlands and fields upstream and downstream from
the gage near the Interstate 20 bridge. Portions of a paintball
playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road
begin to flood due to water backing up in ditches.
* ADDITIONAL DETAILS...
- At 9:30 PM EST Thursday the stage was 9.4 feet and rising.
- Forecast...The river will rise above flood stage late tonight
to 10.6 feet tomorrow evening. It will then fall below flood
stage early Saturday morning to 6.8 feet Sunday morning. It
will rise to 8.8 feet early Monday morning. It will then fall
again and remain below flood stage.
- Flood stage is 10 feet.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$051
WGUS82 KFFC 260803
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
303 AM EST Fri Jan 26 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties.
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting Cobb
and Paulding Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 315 PM EST.
&&
GAC067-097-262015-
/O.EXT.KFFC.FL.W.0075.240126T0803Z-240127T1536Z/
/AUSG1.1.ER.240126T0556Z.240126T1800Z.240127T0936Z.NO/
303 AM EST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE
TOMORROW MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Sweetwater Creek near Austell.
* WHEN...From early this morning to late tomorrow morning.
* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding
occurs in the woodlands and fields upstream and downstream from
the gage near the Interstate 20 bridge. Portions of a paintball
playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road
begin to flood due to water backing up in ditches.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Friday the stage was 10.4 feet and rising.
- Forecast...The river will rise to 10.6 feet this evening. It
will fall below flood stage late tonight to 6.8 feet Sunday
morning. Additional rises are possible due to the rainfall
through Saturday, but the river is expected to remain below
flood stage through Tuesday.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC067-223-262015-
/O.CON.KFFC.FL.W.0081.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.240125T2345Z.240126T0645Z.000000T0000Z.NO/
303 AM EST Fri Jan 26 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek at Brownsville at Powder Springs.
* WHEN...Until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in the woodlands...fields and pastures of the natural flood
plain upstream and downstream from the gage at Brownsville Road.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Friday the stage was 13.7 feet and falling.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$415
WGUS82 KFFC 261503
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1003 AM EST Fri Jan 26 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1015 PM EST.
&&
GAC067-097-270315-
/O.EXT.KFFC.FL.W.0075.000000T0000Z-240127T1652Z/
/AUSG1.1.ER.240126T0556Z.240126T1800Z.240127T1052Z.NO/
1003 AM EST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 12 feet, Minor flooding continues in the woodlands
and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge and athletic fields in the Woodrow Wilson
Park on Mount Vernon Road are flooded with one to two feet of
water. A portion of Wren Circle in Douglas County...the County
Iron Works and Sunlight Drive in Cobb County begin to flood.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Friday the stage was 11.4 feet.
- Forecast...The river is expected to rise to a crest of 11.7
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$919
WGUS82 KFFC 270126
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
826 PM EST Fri Jan 26 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Saturday morning at 830 AM EST.
&&
GAC067-097-271330-
/O.EXT.KFFC.FL.W.0075.000000T0000Z-240127T2136Z/
/AUSG1.1.ER.240126T0556Z.240127T0100Z.240127T1536Z.NO/
826 PM EST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Minor flooding continues in the woodlands
and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge and athletic fields in the Woodrow Wilson
Park on Mount Vernon Road are flooded with one to two feet of
water. A portion of Wren Circle in Douglas County...the County
Iron Works and Sunlight Drive in Cobb County begin to flood.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Friday the stage was 12.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM EST Friday was 12.0 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 3.4 feet early
Wednesday afternoon.
- Flood stage is 10 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$882
WGUS82 KFFC 270820
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
320 AM EST Sat Jan 27 2024
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 330 PM EST.
&&
GAC067-097-272030-
/O.CON.KFFC.FL.W.0075.000000T0000Z-240127T2136Z/
/AUSG1.1.ER.240126T0556Z.240127T0100Z.240127T1528Z.NO/
320 AM EST Sat Jan 27 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until late this afternoon.
* IMPACTS...At 12 feet, Minor flooding continues in the woodlands
and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge and athletic fields in the Woodrow Wilson
Park on Mount Vernon Road are flooded with one to two feet of
water. A portion of Wren Circle in Douglas County, the County Iron
Works and Sunlight Drive in Cobb County begin to flood.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Saturday the stage was 11.9 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 3.2 feet Wednesday
evening.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$427
WGUS82 KFFC 271613
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1113 AM EST Sat Jan 27 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1115 PM EST.
&&
GAC067-097-280415-
/O.EXT.KFFC.FL.W.0075.000000T0000Z-240128T0504Z/
/AUSG1.1.ER.240126T0556Z.240127T0100Z.240127T2304Z.NO/
1113 AM EST Sat Jan 27 2024
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 12 feet, Minor flooding continues in the woodlands
and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge and athletic fields in the Woodrow Wilson
Park on Mount Vernon Road are flooded with one to two feet of
water. A portion of Wren Circle in Douglas County...the County
Iron Works and Sunlight Drive in Cobb County begin to flood.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Saturday the stage was 11.4 feet and falling.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 8.0 feet tomorrow
morning.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$572
WGUS82 KFFC 280249
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
949 PM EST Sat Jan 27 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Douglas and Cobb Counties.
GAC067-097-280400-
/O.CAN.KFFC.FL.W.0075.000000T0000Z-240128T0249Z/
/AUSG1.1.ER.240126T0556Z.240127T0100Z.240128T0145Z.NO/
949 PM EST Sat Jan 27 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sweetwater Creek near Austell.
* ADDITIONAL DETAILS...
- At 9:30 PM EST Saturday the stage was 9.8 feet.
- Forecast...The river is expected to fall to 2.6 feet Thursday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:35 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 25, 6:35 AM EST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 635 AM EST Thu Jan 25 2024 .UPDATE... Issued at 634 AM EST Thu Jan 25 2024 Ended the Dense Fog Advisory a little early. Visibilities continue to improve above one quarter of a mile. && .SHORT TERM... (Today through Saturday Night) Issued at 337 AM EST Thu Jan 25 2024 Wedge still in place across far NE portions of the CWA this morning. Temperatures are fairly uniform, but vsbys continue to be low within the wedge. Do think what is left of the wedge will erode through the remainder of the morning. The airmass remains saturated with PWATS well above 2SD above normal and is expected to remain so through Saturday. A wave of moderate to occasionally heavy rainfall is moving in from the west. The hi-res models have somewhat of a handle on current conditions, and lift this area of precip northward through the morning and early afternoon. A break in the widespread precip is likely later this morning and into the afternoon hours. The hi res convective models do bring a line of showers and thunderstorms through central AL late in the afternoon. Most of the guidance weakens this line as is approaches GA. This solution seems reasonable. However, a rumble of thunder cannot be ruled out. Where there are thunderstorms, locally heavy rainfall will be possible. A break in the widespread precip is likely overnight and into early Friday. Only a minor shortwave is noted in the flow for Friday afternoon. This feature could provide a more organized area of locally heavy rainfall for portions GA, especially if breaks in the clouds occur and the airmass destabilizes. However, confidence is low, because the models do not typically handle these perturbations well. Even though widespread precip may not occur on Friday, with the ground saturated within the Flood Watch area, localized flooding will remain possible - especially where stronger showers or isolated thunderstorms are able to develop. Low pressure and a frontal boundary will move through the area on Saturday. This front and low will provide enough lift for widespread precipitation across much of the CWA. Another round of moderate to heavy rainfall is likely. Will go ahead and extend the Flood Watch through 00Z Sun. NListemaa && .LONG TERM... (Sunday through Wednesday) Issued at 337 AM EST Thu Jan 25 2024 Dry conditions will persist for Sunday through Wednesday. Slightly below normal temps are anticipated on Monday, but will quickly moderate to near or slightly above normal for the remainder of the week. NListemaa && .AVIATION... (12Z TAFS) Issued at 626 AM EST Thu Jan 25 2024 Widespread rain impacting cigs and vsbys. The area of rain should lift northward by mid morning, but cigs should remain LIFR/IFR until the late afternoon. Cigs could lift to high IFR/low MVFR temporarily. Sct shra and isold tsra are possible during this time. Will keep mention of thunder out for now. Cigs should drop again after dark. South winds are expected for much of the afternoon, with winds going to the SW side during the early afternoon but will stay around 170-190. Model guidance suggests the winds will stay on the SW side, but there is some small potential since speeds are so light that direction will continue to want to stay around 170-180. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 61 71 59 68 / 60 50 50 90 Atlanta 62 69 58 67 / 60 40 60 90 Blairsville 58 65 53 62 / 50 40 50 90 Cartersville 60 69 56 67 / 50 40 60 90 Columbus 64 72 61 72 / 60 60 50 80 Gainesville 61 68 56 64 / 60 40 50 90 Macon 64 73 61 75 / 60 60 50 70 Rome 60 68 54 67 / 50 40 50 90 Peachtree City 61 71 58 69 / 60 40 60 90 Vidalia 65 77 62 80 / 30 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for GAZ001>009-011>016- 019>024-030>034-041>045-052>055-066-067-078. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Jan 25, 5:09 AM EST, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 509 AM EST Thu Jan 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 509 AM EST Thu Jan 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms are expected Today and Tonight across north and central Georgia. The precipitation will be widespread and heavy at times across the area with some areal and river flooding expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Periods of heavy rainfall and isolated to scattered thunderstorms will continue through Saturday. We could see some strong to severe storms Saturday afternoon and evening with the main frontal passage but the main threat will continue to be the the possibility of flooding. Rainfall totals of 2 to 4.5 inches are forecasted across much of north and central Georgia with localized greater totals possible. This could result in flooding of rivers, creeks, and streams, as well as other low-lying or flood-prone areas. The Flood Watch expires at 7 PM on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:48 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Greene, Gwinnett, Jackson and 7 more | 8 hr |
| Jan 25, 2:22 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 67 hr |
| Jan 25, 3:20 AM EST | River Flood Warning | FFC | Forsyth | 23 hr |
| Jan 25, 8:25 AM EST | River Flood Warning | FFC | Cobb | 14 hr |
| Jan 25, 9:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 25, 9:08 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 31 hr |
| Jan 25, 11:03 AM EST | River Flood Warning | FFC | Chattooga | 49 hr |
| Jan 25, 1:49 PM EST | River Flood Warning | FFC | Barrow, Jackson | 20 hr |
| Jan 25, 2:10 PM EST | River Flood Warning | FFC | Morgan, Newton | 3 hr |
| Jan 25, 2:12 PM EST | River Flood Warning | FFC | Fayette, Spalding | 26 hr |
| Jan 25, 3:32 PM EST | River Flood Warning | FFC | Cobb | 55 min |
| Jan 25, 4:47 PM EST | Special Weather Statement | FFC | Heard, Troup | 28 min |
| Jan 25, 4:52 PM EST | Special Weather Statement | FFC | Harris | 23 min |
| Jan 25, 5:02 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jan 25, 5:13 PM EST | Special Weather Statement | FFC | Douglas | 32 min |
| Jan 25, 5:15 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 30 min |
| Jan 25, 5:30 PM EST | Special Weather Statement | FFC | Fayette | 30 min |
| Jan 25, 5:42 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 33 min |
| Jan 25, 5:44 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 31 min |
| Jan 25, 5:58 PM EST | Special Weather Statement | FFC | Henry | 32 min |
| Jan 25, 6:14 PM EST | Special Weather Statement | FFC | DeKalb, Gwinnett, Rockdale | 31 min |
| Jan 25, 6:16 PM EST | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 29 min |
| Jan 25, 6:32 PM EST | Special Weather Statement | FFC | Henry | 28 min |
| Jan 25, 6:35 PM EST | Special Weather Statement | FFC | Sumter | 40 min |
| Jan 25, 6:45 PM EST | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson, Morgan, Newton and 2 more | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.